[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
Here are some things to do that will help reduce the number of VV attacks: 1. Stop drinking coffee and soda- they have caffeine, which reduces the amount of liquids in your system. 2. Drink lots of Gatorade or similar drinks- even just water if you have to- the Gatorade contains electrolites that will help alleviate dehydration- that's why athletes use this. 3. The main reason people experience these attacks, in my opinion, is because of dehydration and miscellaneous other triggers- some it is the sight of blood, ore even discussions of graphic details that will cause nausea, which can trigger. Some others it is, believe it or not, a bowel movement, because the VV nerve runs thru or near the rectum. That's why others experience VV when they have anal intercourse. 4. So obviously if you do have anal intercourse, then this should be eliminated (sorry!) just in case. 5. When you are sleeping in bed your heartrate is low. If you get up too fast the blood cannot reach your brain fast enough, so to protect the heart, the blood is shunted to the heart, thus depriving the brain of proper blood flow. This will cause the brain to trigger an episode. The flashes and crazy "dreams" some people experience are the result of poor blood flow to the brain, which causes the brain to "short circuit" and cause the flashes, or the feeling that even though you know something is wrong, the brain can't process the signals properly to bring you out of the "room spinnjing" feeling.
You need to sit on the edge of your bed when you get up from the bed, (or the couch or whatever) so you don't pass out.
As for the feeling of nausea and diaherrea some experience, that's a result of your bodt reacting to the major change to it's normal rythmn, so you just have to let it pass. Every time this happens to me my wife freaks out and calls the paramedice, but by the time they get there I am completely recovered.
I hope these comments help you to understand the symptomd better. I also had an eposide on a pland recently- I was sleeping and the next thing I knew the "room" was spinning- can't figure out what caused it except I had no breakfast, I was on route to a major interview (stress) and I was told that when in a plane the blood will pool in your legs, (just like the blood to the heart above) and this can cause an attack. You need to move your legs around a LOT (every 5 minutes or so) when in a plane. Hope this all helps- I wish I had the magic bullet that would help everyone- looks like lots of people ave this, but the triggers are too different to pin it all on 1 cause- wouldn't it be great if they discovered that it was caused by poor blood circulation and we all could take a little pill that would eliminate this problem forever? Let's hope!!